Alert archive / Iowa / Heat Advisories in 2011
Heat Advisory 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this heat advisory at Jul 31, 2011, 3:54 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jul 31, 2011, 12:00 PM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2011, 3:54 AM CDT (08:54 UTC)
- In effect from
- Jul 31, 2011, 12:00 PM CDT
- Expired
- Aug 2, 2011, 10:00 PM CDT
- In force
- 58 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 3:22 AM CDT, 32 minutes earlier.
Area forecast discussion, Jul 31, 3:22 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 AM CDT SUN JUL 31 2011
.SYNOPSIS...
HIGH PRESSURE ACROSS THE OHIO VALLEY STILL FEEDING SOMEWHAT DRIER
EAST WINDS INTO PORTIONS OF THE DVN CWA. DEWPOINTS WERE IN THE MID
60S FROM NORTHEAST IA INTO NORTHERN IL AND MOST OF WI. WINDS WERE
VERY LIGHT TO CALM WITH TEMPERATURES IN THE LOWER TO MID 70S.
SEVERAL SUPERCELLS THAT FORMED LATE YESTERDAY AFTERNOON IN CENTRAL
MN TRACKED SOUTHEAST INTO WESTERN WI BUT HAVE WEAKENED DRAMATICALLY
EARLY THIS MORNING. THIS IS DUE TO THE STORMS RUNNING INTO THE
RESERVOIR OF DRIER/MORE STABLE AIR. OTHERWISE ONLY PATCHY LIGHT FOG
REPORTED BY ASOS/AWOS SITES SO FAR IN THE DVN CWA.
..HAASE..
&&
.SHORT TERM...TODAY AND TONIGHT...
FORECAST FOCUS ON RETURN OF HEAT HEADLINES BEGINNING THIS AFTERNOON
OTHERWISE THE MAIN THUNDERSTORM ACTION SHIFTS INTO THE DAKOTAS AND
CENTRAL MN THIS PERIOD.
TODAY...HAVE ISSUED A HEAT ADVISORY FOR OUR WESTERN AND SOUTHERN
COUNTIES BEGINNING AT 12 PM. ANY PATCHY FOG EARLY THIS MORNING SHOULD
BE GONE BY 7 OR 8 AM WITH MOSTLY SUNNY SKIES EXPECTED TODAY. WILL
HAVE SOME THIN CIRRUS CLOUDS THIS MORNING THAT ARE LEFTOVERS FROM
THUNDERSTORMS THAT WERE IN NORTHERN NEB LAST EVENING. MAX TEMPS
SHOULD PUSH INTO THE LOWER 90S IN OUR WESTERN AND SOUTHERN CWA WHERE
THE HIGHER 850 MB TEMPS WILL EXIST. DEWPOINTS WILL RISE INTO THE
MID 70S WEST OF THE MS RIVER WITH SOMEWHAT LOWER DEWS TO THE EAST.
THIS WILL PUSH HEAT INDEX VALUES TO 100 TO 103 FOR MUCH OF THE
AFTERNOON HOURS...THEN FALLING BACK BELOW 100 BY EVENING. FORECAST
SOUNDINGS INDICATE MIXING TO ONLY ABOUT 900 MB IN OUR WESTERN CWA
WHICH GIVES ME MORE CONFIDENCE IN THE HIGHER DEWPOINTS. BETTER
MIXING IN OUR EASTERN CWA SHOULD BRING DOWN DRIER AIR FROM THE MID
LEVELS THEREFORE DEWS MAY DROP INTO THE 60S FOR A TIME THIS
AFTERNOON SIMILAR TO YESTERDAY.
TONIGHT...WILL CONTINUE WITH HEAT ADVISORY IN OUR WESTERN AND
SOUTHERN CWA WITH HEAT INDEX VALUES REMAINING AOA 75 OVERNIGHT. CLEAR
TO PARTLY CLOUDY SKIES AND LIGHT WINDS AGAIN MAY PRODUCE PATCHY FOG.
WILL NEED TO KEEP AN EYE ON ANY DEBRIS BLOWOFF THAT MAY SPREAD INTO
OUR NORTHERN CWA FROM THUNDERSTORMS IN MN. MIN TEMPS SHOULD BE IN
THE LOWER 70S.
..HAASE..
.LONG TERM...MONDAY THROUGH SATURDAY...
OVERVIEW...MAIN FORECAST CHALLENGE THIS MORNING IS EXTENT OF HEAT
ADVISORY NEEDED FOR THE EARLY PART OF THE WEEK.
MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH MID WEEK...THEN
DIVERGE A BIT ON THE SURFACE FEATURES FROM WEDNESDAY ON. WILL STICK
WITH THE GFS TODAY DUE TO ITS BETTER RUN-TO-RUN CONSISTENCY IN THE
NEAR TERM.
MONDAY AND TUESDAY...UPPER RIDGE WILL REMAIN ENTRENCHED OVER THE
SOUTHERN PLAINS WITH THE STORM TRACK PROGGED TO REMAIN WELL NORTH OF
THE SERVICE AREA. FORECAST SOUNDINGS SUGGEST MIXING TO 900MB. WITH
LIGHT SOUTHERLY SURFACE FLOW AND NEAR FULL SUN...SEE NO REASON WHY
TEMPS SHOULD NOT REACH 90S AND HEAT INDEX TOP 100. REAL QUESTION IS
WHETHER TO INCLUDE FAR NORTHEASTERN AREAS IN THE ADVISORY FOR MONDAY
AS FORECAST TEMPS ARE MARGINAL FOR HEAT HEADLINES. FOR NOW WILL
INCLUDE CENTRAL THINRD IN HEAT ADVISORY BUT HOLD OFF ON NORTHEASTERN
COUNTIES WHICH SHOULD NOT SEE THE SERIOUS HEAT UNTIL TUESDAY.
00Z MODELS BRING FRONTAL PASSAGE TO THE MISSISSIPPI RIVER AROUND 00Z
WEDNESDAY. WITH THE EFFECTS OF MOISTURE POOLING AHEAD OF THE FRONT
AND PERHAPS PRE-FRONTAL WARMING...DO NOT THINK THE FRONT WILL ARRIVE
EARLY ENOUGH TO BRING MUCH RELIEF DURING THE DAY. LATEST MODEL RUNS
HAVE SHIFTED THE ENERGY FARTHER NORTH...WHICH WOULD SUGGEST A LOWER
CHANCE FOR PRECIP WITH THE FRONT. WILL NOT MAKE SIGNIFICANT CHANGES
TO PRECIP CHANCES FOR TUESDAY/TUESDAY NIGHT AT THIS POINT BUT IT
BEARS WATCH SHOULD THE TREND CONTINUE.
BETTER CHANCE FOR PRECIP LINING UP FOR THURSDAY NIGHT AS A BOUNDARY
LINGERS IN THE AREA AND UPPER WAVE TARGETS IOWA AND ILLINOIS.
..33..
&&
.AVIATION...
PATCHY FOG...LOCALLY IFR CONDS UNTIL 7 OR 8 AM THIS MORNING
OTHERWISE VFR CONDS TODAY INTO TONIGHT. EARLY MONDAY MORNING PATCHY
FOG WITH LOCALLY IFR CONDS OTHERWISE VFR CONDS ON MONDAY. SOUTH TO
SOUTHWEST WINDS AROUND 5 KNOTS TODAY THEN VARIABLE LESS THAN 5
KNOTS...AT TIMES CALM TONIGHT. SOUTH WINDS 5 TO 10 KNOTS ON MONDAY.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM NOON MONDAY TO 7 PM CDT TUESDAY FOR CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-JACKSON-JONES-LOUISA-
MUSCATINE-SCOTT.
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT TUESDAY FOR BENTON-
BUCHANAN-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LINN-
VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY FROM NOON MONDAY TO 7 PM CDT TUESDAY FOR HENDERSON-
MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT TUESDAY FOR HANCOCK.
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT TUESDAY FOR CLARK-
SCOTLAND.
&&
HAASE/33Hazardous weather outlook, Jul 30, 3:49 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 PM CDT SAT JUL 30 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-310930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 349 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY TO AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG COULD BE DENSE IN SOME LOCATIONS... REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL WARM THROUGH THE WEEKEND AND INTO NEXT WEEK... REACHING POTENTIALLY DANGEROUS LEVELS IN SOME LOCATIONS. BY SUNDAY...THE HEAT INDEX IS EXPECTED TO NEAR 100 DEGREES AND BY NEXT TUESDAY COULD APPROACH 105 DEGREES. SOME AREAS SOUTH OF INTERSTATE 80 MAY SEE HEAT INDEX READINGS OVER 100 DEGREES EACH DAY FROM SUNDAY THROUGH TUESDAY. LATE TUESDAY THROUGH NEXT THURSDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS AS A FRONT LINGERS OVER THE REGION. IT IS TOO EARLY TO DETERMINE WHETHER THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:31 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 24 hr |
| Jul 30, 8:31 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 33 hr |
| Jul 30, 8:31 PM CDT | River Flood Warning | DVN | Des Moines | 56 hr |
| Jul 31, 9:45 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 35 hr |
Nearby
Heat Advisories in Iowa, 2011Heat Advisories in Illinois, 2011Heat Advisories in Missouri, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.